MAUDE Adverse Event Report: ARTHREX, INC. BB-TAK, THREADED, STRL; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. BB-TAK, THREADED, STRL; ORTHOPEDIC MANUAL SURG INSTR
Model Number BB-TAK, THREADED, STRL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 10/23/2025, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-13226ts threaded bbtak was used to temporarily fixate the plate in distal fibula fracture repair.When attempting to remove it, the surgeon noticed that the threads had broken and that a fragment had remained inside the body.This occurred during use in a case.As removal would be difficult, the fragment was left in place and the surgery was completed.No additional products were required to complete the surgery.The plate used was ar-9963apll-06s (lot number unknown).No photo is available.Type of the surgery was distal fibula fracture repair.No significant surgery delay reported.No additional anesthesia administered to the patient.No information about an instrument used to prepare/tap the bone socket for insertion of the implant.Bone quality of the patient is unknown.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the returned device (if available), photographs, videos, event description, and any additional field input, arthrex has determined the most likely cause.The most likely cause of the reported issue is use-related mechanical overstress during removal of the implant.

Brand Name
BB-TAK, THREADED, STRL
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23477164
Report Number1220246-2025-05012
Device Sequence Number10195833
Product Code LXH
UDI-Device Identifier00888867198609
UDI-Public(01)00888867198609(11)250201(17)300131(10)5007155767
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBB-TAK, THREADED, STRL
Device Catalogue NumberAR-13226TS
Device Lot Number5007155767
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/24/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown